Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Raleigh, NC

April 16, 2011Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 16, 2011, 6:11 PM EDT for Sampson County, Wayne County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 6:11 PM EDT (22:11 UTC)
Expired
Apr 16, 2011, 6:31 PM EDT
In force
20 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WUUS52 KRAH 162211
SVRRAH
NCC163-191-162245-
/O.NEW.KRAH.SV.W.0048.110416T2211Z-110416T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER HOBBTON...ABOUT 9 MILES NORTH OF 
CLINTON...  MOVING NORTHEAST AT 60 MPH. QUARTER SIZED HAIL AND WINDS 
IN EXCESS   OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAR-MAC...BROGDEN...GRANTHAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

TORNADOES CAN FORM QUICKLY FROM SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING 
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3520 7839 3532 7827 3531 7824 3534 7821
      3535 7816 3544 7815 3545 7813 3533 7793
      3517 7812 3517 7816 3513 7816 3508 7822
TIME...MOT...LOC 2211Z 219DEG 63KT 3524 7820

$$

13
2 follow-up statements
750 
WWUS52 KRAH 162220
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT SAT APR 16 2011

NCC163-162229-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-110416T2245Z/
SAMPSON NC-
620 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7812 3517 7816 3520 7817 3522 7825
      3527 7830 3532 7827 3531 7824 3534 7821
      3535 7816 3542 7815 3545 7813 3533 7793
TIME...MOT...LOC 2219Z 219DEG 63KT 3535 7809

$$

NCC191-162245-
/O.CON.KRAH.SV.W.0048.000000T0000Z-110416T2245Z/
WAYNE NC-
620 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN WAYNE COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR 
GRANTHAM... OR 8 MILES NORTHWEST OF MOUNT OLIVE...MOVING NORTHEAST 
AT 60 MPH. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

SOME LOCATIONS IMPACTED BY THIS STORM INCLUDE...GRANTHAM...MAR 
MAC...AND BROGDEN.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7812 3517 7816 3520 7817 3522 7825
      3527 7830 3532 7827 3531 7824 3534 7821
      3535 7816 3542 7815 3545 7813 3533 7793
TIME...MOT...LOC 2219Z 219DEG 63KT 3535 7809

$$

13
734 
WWUS52 KRAH 162231
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT SAT APR 16 2011

NCC191-162241-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-110416T2245Z/
WAYNE NC-
631 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7812 3517 7816 3520 7817 3522 7825
      3527 7830 3532 7827 3531 7824 3534 7821
      3535 7816 3542 7815 3545 7813 3533 7793
TIME...MOT...LOC 2231Z 219DEG 63KT 3551 7793

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:52 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Apr 16, 12:52 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT APR 16 2011

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS OUR REGION TODAY....THEN
MOVE OFFSHORE THIS EVENING. HIGH PRESSURE WILL FOLLOW FOR TONIGHT
THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...

     SEVERE WEATHER OUTBREAK WITH A HIGH RISK FOR SEVERE STORMS
SATURDAY...

A 16Z RAOB HAS BEEN SCHEDULED FOR KGSO. THE GARNER NOAA WEATHER
RADIO IS OFF THE AIR DUE TO PHONE LINE PROBLEMS. TECHNICIANS ARE
WORKING ON THE PROBLEM.

LOOKING OVER RECENT TRENDS AND 12Z SOUNDINGS EVERYTHING REMAINS
PRIMED FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS CENTRAL NC
FROM NOON THROUGH 7 PM TODAY. SATELLITE IMAGERY ALONG WITH LIGHTNING
DATA SHOW A BAND OF DEVELOPING STORMS ALREADY STARTING TO ORGANIZE
THEMSELVES EAST OF THE MOUNTAINS. THIS IS OCCURRING IN  A REGION
JUST AHEAD OF THE MID LEVEL DRY AIR WHERE MID LEVEL LAPSE RATES ARE
BEST. BEST SURFACE BASED AND MIXED LAYER CAPE IS STILL OVER SC THIS
MORNING...BUT WITH TEMPS WARMING INTO THE MID 70S AND DEWPOINTS INTO
THE LOWER 60S THIS HIGHER INSTABILITY AIR WILL ADVECT NORTH INTO
CENTRAL NC. LOW LCLS AND HIGH SHEAR FROM THE LOW TO MID LEVELS IS
ALREADY IN PLACE. AS THE INSTABILITY INCREASES AND THE DYNAMICS AND
UPDRAFT VELOCITIES INCREASE AS THE UPPER LOW APPROACHES FROM THE
WEST THE DANGER OF SEVERE WEATHER WILL INCREASE GREATLY.

THE COMBINATION OF ATMOSPHERIC VARIABLES WILL LIKELY RESULT IN
SUPERCELLS DEVELOPING THIS AFTERNOON AHEAD OF A QLCS SQUALL LINE ALL
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 60 MPH
AND LARGE HAIL. TIMING OF THE MOST SIGNIFICANT SEVERE THREAT IN THE
TRIAD IS FROM NOON THROUGH 3 PM...THE TRIANGLE FROM 1 PM THROUGH 5
PM...THE I-95 CORRIDOR AND THE COASTAL PLAIN FROM 2 PM THROUGH 7 PM.

FLOOD THREAT LOOKS MINIMAL AS SOILS HAVE HAD TIME TO DRY FROM THE
LAST SIGNIFICANT RAINS AND TRAINING OF STORMS IS NOT LIKELY. BRIEF
HEAVY RAINS WILL HOWEVER CAUSE AT LEAST SOME PONDING OF WATER IN
MORE URBAN LOCATIONS AND LOW LYING AREAS.

SHOWERS ENDING IN THE EAST THIS EVENING AS THE FRONT EXITS TO THE
EAST. CLEARING BEHIND THE FRONT OF CLOUDS AND MUCH OF THE NIGHT
SHOULD BE CLEAR.

HIGH TEMPERATURES MID 60S IN THE TRIAD TO MID 70S IN THE TRIANGLE
SOUTH AND EAST WITH LOW TEMPERATURES MID 40S TO LOWER 50S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 1230 PM SATURDAY...

SURFACE HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ACROSS
CENTRAL NC THROUGH THE SHORT TERM AS IT PROGRESSES FAIRLY QUICKLY
EASTWARD ACROSS THE SOUTHEASTERN US. THIS WILL RESULT IN FAIR
WEATHER AND THEN AS RETURN FLOW SETS BY SUNDAY AFTERNOON...A WARMING
TREND THROUGH THE PERIOD. THICKNESS VALUES WILL REBOUND TO NEAR
1380M BY MONDAY AFTERNOON WHICH SHOULD TRANSLATE TO HIGH TEMPS IN
THE MID/UPPER 70S TO NEAR 80 DEGREES (A GOOD FIVE DEGREES WARMER
THAN WHAT IS EXPECTED ON SUNDAY). OVERNIGHT LOWS WILL ALSO BE ON A
MODERATING TREND...WITH UPPER 40S TO NEAR 50 DEGREES EXPECTED SUNDAY
NIGHT AND MID 50S EXPECTED BY MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 1245 PM SATURDAY...

DURING THE BEGINNING OF THE LONG TERM PERIOD...THE SUBTROPICAL RIDGE
IS PROGGED TO STRENGTHEN OVER THE SOUTHWESTERN ATLANTIC AND THE
SOUTHEASTERN US. THIS FEATURE IS EXPECTED TO PUSH THE NEXT STORM
SYSTEM MOVING OUT OF THE PLAINS NEXT WEEK NORTH OF THE FORECAST AREA
AS IT TRACKS INTO THE UPPER GREAT LAKES REGION. THEREFORE THE
TRAILING FRONTAL ZONE AND ASSOCIATED PRECIP IS EXPECTED TO INITIALLY
REMAIN NORTH OF THE REGION THROUGH AT LEAST WEDNESDAY...RESULTING IN
DRY CONDITIONS AND A CONTINUED WARMING TREND. HIGH TEMPS ARE
EXPECTED TO RISE FROM THE LOW/MID 80S ON TUESDAY TO THE MID/UPPER
80S BY WEDNESDAY. THE AFOREMENTIONED SUBTROPICAL RIDGE IS THEN
PROGGED TO BECOME SUPPRESSED TO THE SOUTH WHICH SHOULD ALLOW THE
FRONTAL ZONE TO DRIFT SOUTHWARD INTO THE REGION THURSDAY INTO
FRIDAY. MODELS HAVE TRENDED TOWARDS A STRONGER SOUTHWARD PUSH OF
THIS FRONT WHICH SHOULD RESULT IN BETTER PRECIP CHANCES WEDNESDAY
INTO THURSDAY. WILL ALSO SHOW A SLIGHT CHANCE OF PRECIP FRIDAY INTO
SATURDAY AS THE FRONTAL BOUNDARY. SLIGHTLY COOLER TEMPS ARE ALSO
EXPECTED FOR THE END OF THE FORECAST PERIOD..

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 755 AM SATURDAY...

WINDY CONDITIONS IN SOUTHEAST THEN SOUTHERLY FLOW WILL DEVELOP
TODAY...AHEAD OF A STRONG LOW PRESSURE SYSTEM THAT WILL CROSS OUR
REGION LATER THIS AFTERNOON. OTHERWISE...EXPECT CURRENT IFR-MVFR
CEILINGS (IN NUMEROUS SHOWERS) AT KINT/KGSO TO RISE TO AROUND 2000
FT THROUGH MIDDAY...WHILE GENERALLY LOW VFR OR HIGH MVFR CEILINGS
DEVELOP AT THE REMAINDER OF CENTRAL NC TAF SITES. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH DAYTIME
HEATING/DESTABILIZATION AND THE APPROACH OF A VERY DYNAMIC STORM
SYSTEM FROM THE WEST BETWEEN 15-19Z. SHOWERS AND STORMS -- --
WITH DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE HAIL -- WILL BE
MOST CONCENTRATED ALONG AND IMMEDIATELY AHEAD OF A COLD FRONT THAT
WILL CROSS CENTRAL NC THIS AFTERNOON. THE PROJECTED TIMING OF THE
MOST CONCENTRATED AND INTENSE STORMS WILL BE APPROXIMATELY BETWEEN
18-20Z AT KINT/KGSO...20-22Z AT KRDU/KFAY...AND 21-23Z AT KRWI.
DRY...VFR CONDITIONS WILL FOLLOW QUICKLY ON THE HEELS OF THE COLD
FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS...AS HIGH PRESSURE
WILL BUILD INTO OUR REGION FROM THE WEST TONIGHT.

LOOKING AHEAD: THE HIGH PRESSURE RIDGE WILL CONTINUE TO EXTEND
ACROSS THE SOUTHEASTERN US AND MAINTAIN VFR CONDITIONS THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...JO
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...MWS
Hazardous weather outlook, Apr 16, 3:21 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT SAT APR 16 2011

NCZ007>011-024>028-040>043-075>078-085-086-088-089-171930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
321 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THIS STORM SYSTEM WILL LIKELY RESULT IN SUPERCELLS ALONG WITH A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.

THOSE WITH OUTDOOR PLANS AND ACTIVITIES THIS AFTERNOON AND
EVENING SHOULD CONSIDER ALTERNATIVE PLANS. EVERYONE SHOULD CLOSELY
STAY TUNED TO THE LATEST WEATHER CONDITIONS LISTENING FOR WATCHES
AND WARNINGS. STORMS WILL BE MOVING IN EXCESS OF 55 MPH...
ALLOWING LITTLE TIME TO REACT ONCE THE THREAT IS NEAR.

TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES
AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE THE ROOFS OF
STORES... GYMNASIUMS... AND CAFETERIAS. IF A TORNADO WARNING IS
ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE
HOMES AND SEEK SHELTER IN A STURDY BUILDING. KNOW WHERE THE
SAFEST LOCATION IN ANY BUILDING YOU OCCUPY IS LOCATED. RESIDENTS
OF MOBILE HOMES SHOULD CONSIDER ALTERNATES TO REMAINING HOME THIS
AFTERNOON.

IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS
A CLOSET OR BATHROOM. STAY AWAY FROM DOORS... WINDOWS AND OUTSIDE
WALLS. FLYING DEBRIS CAN EASILY PENETRATE EXTERIOR WALLS. PUT AS
MANY WALLS BETWEEN YOU AND THE TORNADO AS YOU CAN. PROTECT
YOURSELF FROM FLYING AND FALLING DEBRIS WITH PILLOWS OR BLANKETS.

IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A
STRONG BUILDING. DO NOT STOP UNDER OVERPASSES. IF NO SHELTER IS
AVAILABLE... AS A LAST RESORT ABANDON THE VEHICLE AND LIE FLAT IN A
LOW LYING AREA OR DITCH.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS
EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ021>023-038-039-073-074-083-084-171930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
RICHMOND-
321 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 16, 5:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          ROANOKE RAPIDS          36.45N  77.65W
04/16/2011                   HALIFAX            NC   911 CALL CENTER

            RUPTURED GAS LINE AT 1311 CAROLINA AVENUE... ROOF TORN
            OFF CONVALESCENT HOME... PATIENTS BEING EVACUATED

&&

EVENT NUMBER RAH1100488

KRR
Local storm report, Apr 16, 6:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TORNADO          6 NNE WALNUT CREEK      35.38N  77.82W
04/16/2011                   WAYNE              NC   TRAINED SPOTTER

            TORNADO NOW ON THE GROUND NEAR LAGRANGE RD AND
            PARKSTOWN RD IN SAULSTON. DESTROYED LARGE BARN AT DONALD
            TURKEY FARM.

&&

EVENT NUMBER RAH1100490

GIH
Local storm report, Apr 16, 6:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     5 SW ROLESVILLE         35.87N  78.51W
04/16/2011                   WAKE               NC   PUBLIC

            ROOF DAMAGE... TREES SHEARED OFF... TREES IN THE ROAD

&&

EVENT NUMBER RAH1100492

SEC
Local storm report, Apr 16, 6:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     3 W RALEIGH             35.82N  78.69W
04/16/2011                   WAKE               NC   TRAINED SPOTTER

            LARGE TREE DOWN

&&

EVENT NUMBER RAH1100493

SEC
Local storm report, Apr 16, 6:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TORNADO          DUNN                    35.31N  78.62W
04/16/2011                   HARNETT            NC   TRAINED SPOTTER

            TREE ON HOUSE. HOUSE DESTROYED.

&&

EVENT NUMBER RAH1100494

GIH
Local storm report, Apr 16, 6:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     1 SW MICRO              35.55N  78.22W
04/16/2011                   JOHNSTON           NC   TRAINED SPOTTER

            TREES SNAPPED... MOBILE HOME FLIPPED... BOAT FLIPPED...
            SEMI TRUCK FLIPPED AND BLOCKING I-95

&&

EVENT NUMBER RAH1100495

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:44 AM EDTSpecial Weather StatementRAHAnson, Davidson, Guilford, Montgomery, Moore, Randolph and 1 more61 min
Apr 16, 12:17 PM EDTSpecial Weather StatementRAHDavidson, Forsyth43 min
Apr 16, 12:26 PM EDTSevere Thunderstorm WarningRAHDavidson64 min
Apr 16, 12:43 PM EDTTornado WarningRAHDavidson47 min
Apr 16, 12:45 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Moore, Richmond, Scotland60 min
Apr 16, 1:03 PM EDTTornado WarningRAHAnson, Stanly27 min
Apr 16, 1:07 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph53 min
Apr 16, 1:08 PM EDTTornado WarningRAHHoke, Scotland37 min
Apr 16, 1:22 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly53 min
Apr 16, 1:26 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore28 min
Apr 16, 1:39 PM EDTTornado WarningRAHRandolph21 min
Apr 16, 1:42 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph3 hr
Apr 16, 1:43 PM EDTSevere Thunderstorm WarningRAHAlamance62 min
Apr 16, 1:46 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond59 min
Apr 16, 2:02 PM EDTTornado WarningRAHAlamance18 min
Apr 16, 2:05 PM EDTSevere Thunderstorm WarningRAHChatham, Guilford, Randolph55 min
Apr 16, 2:14 PM EDTAreal Flood AdvisoryRAHAlamance3 hr
Apr 16, 2:16 PM EDTTornado WarningRAHAlamance29 min
Apr 16, 2:17 PM EDTSevere Thunderstorm WarningRAHOrange, Person58 min
Apr 16, 2:25 PM EDTTornado WarningRAHOrange35 min
Apr 16, 2:34 PM EDTTornado WarningRAHPerson22 min
Apr 16, 2:36 PM EDTTornado WarningRAHPerson24 min
Apr 16, 2:43 PM EDTTornado WarningRAHChatham, Lee, Moore47 min
Apr 16, 2:44 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person2 hr
Apr 16, 2:49 PM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland41 min
Apr 16, 3:02 PM EDTTornado WarningRAHHoke, Scotland43 min
Apr 16, 3:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Wake40 min
Apr 16, 3:06 PM EDTFlash Flood WarningRAHGuilford110 min
Apr 16, 3:12 PM EDTTornado Warning EmergencyRAHChatham, Durham, Harnett, Lee, Wake48 min
Apr 16, 3:25 PM EDTTornado WarningRAHGranville, Vance50 min
Apr 16, 3:26 PM EDTTornado Warning EmergencyRAHCumberland, Hoke49 min
Apr 16, 3:38 PM EDTAreal Flood AdvisoryRAHCumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 11 more3 hr
Apr 16, 3:38 PM EDTTornado Warning EmergencyRAHFranklin, Nash, Wake37 min
Apr 16, 3:42 PM EDTTornado WarningRAHCumberland, Sampson48 min
Apr 16, 3:53 PM EDTTornado Warning EmergencyRAHCumberland, Harnett, Sampson37 min
Apr 16, 3:57 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren48 min
Apr 16, 3:59 PM EDTTornado Warning EmergencyRAHFranklin, Granville, Johnston, Nash, Vance, Wake46 min
Apr 16, 4:15 PM EDTTornado Warning EmergencyRAHHarnett, Johnston, Sampson45 min
Apr 16, 4:25 PM EDTTornado Warning EmergencyRAHFranklin, Halifax, Nash, Warren50 min
Apr 16, 4:29 PM EDTTornado Warning EmergencyRAHCumberland, Sampson31 min
Apr 16, 4:53 PM EDTTornado Warning EmergencyRAHJohnston, Nash, Wilson52 min
Apr 16, 4:59 PM EDTTornado WarningRAHSampson, Wayne46 min
Apr 16, 5:02 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake58 min
Apr 16, 5:12 PM EDTTornado WarningRAHHalifax18 min
Apr 16, 5:23 PM EDTTornado WarningRAHSampson41 min
Apr 16, 5:25 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson30 min
Apr 16, 5:30 PM EDTTornado WarningRAHWayne14 min
Apr 16, 5:41 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wilson34 min
Apr 16, 5:51 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash42 min
Apr 16, 5:51 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson24 min
Apr 16, 5:58 PM EDTTornado WarningRAHWayne32 min
Apr 16, 6:08 PM EDTTornado WarningRAHSampson17 min
Apr 16, 6:20 PM EDTTornado WarningRAHWayne10 min
Apr 16, 7:43 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Sampson, Wayne, Wilson47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.